Alert archive / Oklahoma / River Flood Warnings in 2019

River Flood Warning 2, NWS Tulsa, OK

January 3, 2019LeFlore County, Oklahoma

NWS Tulsa, OK issued this river flood warning at Jan 3, 2019, 10:19 AM CST for LeFlore County, Oklahoma. It took effect at Jan 4, 2019, 8:27 AM CST. It was in force for 29 hr.

The area

The outline as issued.

The facts

Issued
Jan 3, 2019, 10:19 AM CST (16:19 UTC)
In effect from
Jan 4, 2019, 8:27 AM CST
Expired
Jan 5, 2019, 1:38 PM CST
In force
29 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
Minor

County LeFlore County, OK

The radar

The Western Arkansas radar (KSRX), 14 km from the middle of the area, began a volume at 16:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Poteau River near Panama (PANO2). The gauge peaked at 30.40 ft at Jan 4, 2019, 11:00 PM CST.

actionminormoderate203001/0301/0401/0501/06
Action stage
29 ft
Minor stage
29 ft
Moderate stage
33 ft
Major stage
41 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07249413, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

579 
WGUS44 KTSA 031619
FLWTSA
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Tulsa OK
1019 AM CST Thu Jan 3 2019


...The National Weather Service in Tulsa has issued a Flood Warning 
for the following rivers in Oklahoma...

  Poteau River near Panama affecting Le Flore County. 
  
OKC079-040019-
/O.NEW.KTSA.FL.W.0002.190104T1855Z-190106T1606Z/
/PANO2.1.ER.190104T1855Z.190105T1200Z.190106T1006Z.NO/
1019 AM CST Thu Jan 3 2019

The National Weather Service in Tulsa has issued a 

* Flood Warning for 
  The Poteau River near Panama
* from Friday afternoon to Sunday morning, or until the warning is 
  cancelled.
* At  9:30 AM Thursday, the stage was 19.60 feet.
* Flood stage is 29.0 feet.
* Minor flooding is forecast.
* Forecast...The Poteau River near Panama is expected to rise above 
  flood stage early Friday afternoon and continue to rise to near 
  32.8 feet by Saturday morning. The river is expected to fall below 
  flood stage early Sunday morning.
* Impact...At 33.0 feet, moderate flooding of agricultural lands 
  occurs between Shady Point and Arkoma. Williams Road east of Panama
  and some local farm roads are flooded.
 
&&
 
LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462 3521 9470

$$

Lacy
9 follow-up statements
657 
WGUS84 KTSA 032014
FLSTSA
Flood Statement
National Weather Service Tulsa OK
214 PM CST Thu Jan 3 2019


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Poteau River near Panama affecting Le Flore County. 
  
OKC079-040413-
/O.EXT.KTSA.FL.W.0002.190105T0032Z-190106T0336Z/
/PANO2.1.ER.190105T0032Z.190105T1200Z.190105T2136Z.NO/
214 PM CST Thu Jan 3 2019

The Flood Warning continues for
  The Poteau River near Panama.
* from Friday evening to Saturday evening, or until the warning is 
  cancelled.
* At  1:30 PM Thursday, the stage was 20.39 feet.
* Flood stage is 29.0 feet.
* Minor flooding is forecast.
* Forecast...The Poteau River near Panama is expected to rise above 
  flood stage Friday evening and continue to rise to near 30.2 feet 
  by Saturday morning. The river is expected to fall below flood 
  stage Saturday afternoon.
* Impact...At 31.0 feet, minor agricultural flooding occurs. Williams 
  Road east of Panama is flooded.
 
&&
 
LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462 3521 9470

$$
477 
WGUS84 KTSA 040312
FLSTSA
Flood Statement
National Weather Service Tulsa OK
912 PM CST Thu Jan 3 2019


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Poteau River near Panama affecting Le Flore County. 
  
OKC079-041112-
/O.EXT.KTSA.FL.W.0002.190104T2151Z-190106T0627Z/
/PANO2.1.ER.190104T2151Z.190105T0600Z.190106T0027Z.NO/
912 PM CST Thu Jan 3 2019

...Flood Warning extended until late Saturday night...
The Flood Warning continues for
  The Poteau River near Panama.
* from Friday afternoon to late Saturday night, or until the warning 
  is cancelled.
* At 8:30 PM Thursday, the stage was 22.61 feet.
* Flood stage is 29.0 feet.
* Minor flooding is forecast.
* Forecast...The Poteau River near Panama is expected to rise above 
  flood stage Friday afternoon and continue to rise to near 30.5 feet
  by Saturday before dawn. The river is expected to fall below flood
  stage Saturday evening.
* Impact...At 31.0 feet, minor agricultural flooding occurs. Williams 
  Road east of Panama is flooded.
 
&&
 
LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462 3521 9470

$$
927 
WGUS84 KTSA 040902
FLSTSA
Flood Statement
National Weather Service Tulsa OK
302 AM CST Fri Jan 4 2019


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Poteau River near Panama affecting Le Flore County. 
  
OKC079-041701-
/O.CON.KTSA.FL.W.0002.190104T2151Z-190106T0627Z/
/PANO2.1.ER.190104T2151Z.190105T0600Z.190106T0027Z.NO/
302 AM CST Fri Jan 4 2019

The Flood Warning continues for
  The Poteau River near Panama.
* from this afternoon to late Saturday night, or until the warning is
  cancelled.
* At  2:30 AM Friday, the stage was 26.48 feet.
* Flood stage is 29.0 feet.
* Minor flooding is forecast.
* Forecast...The Poteau River near Panama is expected to rise above 
  flood stage late this afternoon and continue to rise to near 30.5 
  feet by Saturday before dawn. The river is expected to fall below 
  flood stage Saturday evening.
* Impact...At 31.0 feet, minor agricultural flooding occurs. Williams 
  Road east of Panama is flooded.
 
&&
 
LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462 3521 9470

$$
753 
WGUS84 KTSA 041418
FLSTSA
Flood Statement
National Weather Service Tulsa OK
818 AM CST Fri Jan 4 2019


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Poteau River near Panama affecting Le Flore County. 
  
OKC079-042217-
/O.EXT.KTSA.FL.W.0002.190104T1427Z-190106T1020Z/
/PANO2.1.ER.190104T1427Z.190105T0600Z.190106T0420Z.NO/
818 AM CST Fri Jan 4 2019

...Flood Warning extended until late Saturday night...
The Flood Warning continues for
  The Poteau River near Panama.
* until late Saturday night, or until the warning is cancelled.
* At  7:30 AM Friday, the stage was 28.59 feet.
* Flood stage is 29.0 feet.
* Minor flooding is forecast.
* Forecast...The Poteau River near Panama is expected to rise above 
  flood stage this morning and continue to rise to near 32.7 feet by 
  Saturday before dawn. The river is expected to fall below flood 
  stage late Saturday evening.
* Impact...At 31.0 feet, minor agricultural flooding occurs. Williams 
  Road east of Panama is flooded.
 
&&
 
LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462 3521 9470

$$
061 
WGUS84 KTSA 041917
FLSTSA
Flood Statement
National Weather Service Tulsa OK
117 PM CST Fri Jan 4 2019


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Poteau River near Panama affecting Le Flore County. 
  
OKC079-050316-
/O.EXT.KTSA.FL.W.0002.000000T0000Z-190106T0645Z/
/PANO2.1.ER.190104T1502Z.190105T0600Z.190106T0045Z.NO/
117 PM CST Fri Jan 4 2019

The Flood Warning continues for
  The Poteau River near Panama.
* until late Saturday night, or until the warning is cancelled.
* At 12:30 PM Friday, the stage was 29.69 feet.
* Flood stage is 29.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The Poteau River near Panama will continue rising to 
  near 32.7 feet Saturday before dawn. The river is expected to fall 
  below flood stage Saturday evening.
* Impact...At 33.0 feet, moderate flooding of agricultural lands 
  occurs between Shady Point and Arkoma. Williams Road east of Panama
  and some local farm roads are flooded.
 
&&
 
LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462 3521 9470

$$
540 
WGUS84 KTSA 050123
FLSTSA
Flood Statement
National Weather Service Tulsa OK
723 PM CST Fri Jan 4 2019


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Poteau River near Panama affecting Le Flore County. 
  
OKC079-050923-
/O.EXT.KTSA.FL.W.0002.000000T0000Z-190106T1017Z/
/PANO2.1.ER.190104T1502Z.190105T0600Z.190106T0417Z.NO/
723 PM CST Fri Jan 4 2019

...Flood Warning extended until late Saturday night...
The Flood Warning continues for
  The Poteau River near Panama.
* until late Saturday night, or until the warning is cancelled.
* At 6:30 PM Friday, the stage was 30.28 feet.
* Flood stage is 29.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The Poteau River near Panama will continue rising to 
  near 30.9 feet Saturday before dawn. The river is expected to fall 
  below flood stage late Saturday evening.
* Impact...At 33.0 feet, moderate flooding of agricultural lands 
  occurs between Shady Point and Arkoma. Williams Road east of Panama
  and some local farm roads are flooded.
 
&&
 
LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462 3521 9470

$$
970 
WGUS84 KTSA 050852
FLSTSA
Flood Statement
National Weather Service Tulsa OK
252 AM CST Sat Jan 5 2019


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Poteau River near Panama affecting Le Flore County. 
  
OKC079-051651-
/O.CON.KTSA.FL.W.0002.000000T0000Z-190106T1017Z/
/PANO2.1.ER.190104T1502Z.190105T1200Z.190106T0417Z.NO/
252 AM CST Sat Jan 5 2019

The Flood Warning continues for
  The Poteau River near Panama.
* until late tonight, or until the warning is cancelled.
* At  2:30 AM Saturday, the stage was 30.32 feet.
* Flood stage is 29.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The Poteau River near Panama will rise to near 30.6 feet
  this morning. The river will then fall below flood stage by 
  tonight.
* Impact...At 31.0 feet, minor agricultural flooding occurs. Williams 
  Road east of Panama is flooded.
 
&&
 
LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462 3521 9470

$$
927 
WGUS84 KTSA 051315
FLSTSA
Flood Statement
National Weather Service Tulsa OK
715 AM CST Sat Jan 5 2019


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Poteau River near Panama affecting Le Flore County. 
  
OKC079-052115-
/O.EXT.KTSA.FL.W.0002.000000T0000Z-190105T2330Z/
/PANO2.1.ER.190104T1502Z.190105T0515Z.190105T1730Z.NO/
715 AM CST Sat Jan 5 2019

The Flood Warning continues for
  The Poteau River near Panama.
* until this afternoon, or until the warning is cancelled.
* At  6:30 AM Saturday, the stage was 30.00 feet.
* Flood stage is 29.0 feet.
* Minor flooding is occurring.
* Forecast...The Poteau River near Panama will continue falling to 
  below flood stage by late this morning.
* Impact...At 31.0 feet, minor agricultural flooding occurs. Williams 
  Road east of Panama is flooded.
 
&&
 
LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462 3521 9470

$$
329 
WGUS84 KTSA 051938
FLSTSA
Flood Statement
National Weather Service Tulsa OK
138 PM CST Sat Jan 5 2019


...The Flood Warning is cancelled for the following rivers in 
Oklahoma...

  Poteau River near Panama affecting Le Flore County. 
  
OKC079-052008-
/O.CAN.KTSA.FL.W.0002.000000T0000Z-190105T2330Z/
/PANO2.1.ER.190104T1502Z.190105T0515Z.190105T1836Z.NO/
138 PM CST Sat Jan 5 2019

The Flood Warning is cancelled for
  The Poteau River near Panama.
* At  1:30 PM Saturday, the stage was 28.80 feet.
* Flood stage is 29.0 feet.
* The river fell below flood stage this afternoon.
* Forecast...The Poteau River near Panama will continue falling and 
  remain below flood stage.
 
&&
 
LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462 3521 9470

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Jan 3, 9:55 AM CST, 24 minutes earlier.

Area forecast discussion, Jan 3, 9:55 AM CST, 24 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
955 AM CST Thu Jan 3 2019

.UPDATE...

Main modifications this morning have been to the headlines.
Forecast philosophy largely remains the same. See discussion
below.

&&

.DISCUSSION...

Initial waves of precipitation are lifting north across eastern
OK ahead of the upper low this morning. Thermal profiles favor a
freezing rain/sleet mix as you go west toward central OK, with
more rain or fz rain, depending on the surface temp, as you move
east. The surface fz line stretches roughly right along the
highway 75 corridor as we approach 10 am. The main concern will be
that zone along and just west of the fz line where ice is more
predominant, including the Tulsa metro. Ice accumulation has been
noted on the RVS ASOS, with up to .08" so far this morning, and a
new batch of precip is moving in with temps right around freezing.
Models suggest that temps will rise above freezing across eastern
OK this afternoon. Temps across far eastern OK and northwest AR
have already risen above freezing and have thus cancelled the
advisory there. The advisory was extended thru the day for much of
eastern OK due to the uncertainty in the forecast temperature
rise today.

Lacy

&&

.PREV DISCUSSION... /Issued 530 AM CST Thu Jan 3 2019/

AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Flying conditions will be a mess over the next 24 hours with
ceilings and visibilities expected to be all over the place
as the upper level low moves across north Texas.

PREV DISCUSSION... /Issued 337 AM CST Thu Jan 3 2019/

DISCUSSION...
A complicated and challenging winter weather forecast continues as
the upper low currently across the TX panhandle is progged to
track east through north-central TX today.

In the near term...warm conveyor belt precipitation continue to
spread northeast through parts of central into northeast OK. The
stubborn shallow Arctic air remains across the region at this
time, with periods of freezing likely into the morning hours along
with pockets of sleet. Mainly elevated surfaces, bridges and
overpasses will be impacted with temperatures running around
30-32F, but regardless this will have a significant impact on the
morning commute. The higher icing amounts are expected across
northeast OK, with only a light glazing likely in parts of far
northwest AR.

Heavier precipitation will expand across the region this afternoon
as the upper low tracks just south of the Red River. Will maintain
a noon expiration time for the winter weather advisory across
northeast OK/northwest AR as temperatures should rise a bit above
freezing this afternoon. Obviously this will need to be closely
watched, so there is the possibility of light icing continuing in
these areas into the afternoon.

Farther south into southeast OK, have opted to extend the winter
weather advisory through the afternoon and into the overnight
hours. Periods of rain and sleet will be possible into the
afternoon, although forecast soundings show enough cooling in the
925-700mb layer going into the evening to support a changeover to
sleet and snow. At this time, we have a swath of 1-3 inches of
snow generally along and south of I-40 in southeast OK. Far
southeast OK may stay warm enough to remain all liquid as does
most of west central AR.

Snowfall amounts/locations are primarily based on the similar
upper low track of the NAM/GFS, although it must be noted that the
ECMWF is a bit farther north. There still remains considerable
uncertainty in precipitation types and amounts, and expect further
refinement into the afternoon as additional data becomes
available.

Once the upper system exits, we'll have an extended period of
warmer weather for the weekend and well into next week. Rain
chances return by Monday ahead of a weak cold front.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   36  29  55  30 /  80  50   0   0
FSM   45  36  56  33 /  90  90  40   0
MLC   40  31  51  31 /  90  80  10   0
BVO   37  24  55  25 /  50  20   0   0
FYV   48  31  52  30 /  70  70  30   0
BYV   45  31  53  34 /  40  60  30   0
MKO   39  30  52  31 /  90  80  20   0
MIO   42  28  54  30 /  30  20  10   0
F10   37  29  53  31 /  90  80  10   0
HHW   43  34  53  32 /  90  60  10   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Winter Weather Advisory until 6 PM CST this evening for
     OKZ054>063-067-068.

     Winter Weather Advisory until 6 AM CST Friday for OKZ064>066-070-
     071-073.

     Winter Weather Advisory from 6 PM this evening to 6 AM CST
     Friday for OKZ049-074>076.

AR...None.
&&

SHORT TERM...30
Hazardous weather outlook, Jan 3, 5:05 AM CST, 5 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
505 AM CST Thu Jan 3 2019

ARZ001-002-010-011-019-020-029-OKZ049-053>076-041115-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
505 AM CST Thu Jan 3 2019

...Winter Weather Impacts Through Tonight...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

WINTER WEATHER.
	SNOW ACCUMULATION.
	RISK...Limited.
	AREA...Much of eastern Oklahoma and northwest Arkansas.
	ONSET...Mainly Tonight.

	ICE ACCUMULATION.
	RISK...Limited.
	AREA...Much of eastern Oklahoma and northwest Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Several rounds of wintry precipitation are expected across eastern
Oklahoma and western Arkansas through Tonight as an upper level low
tracks to the east across northern Texas. The precipitation will fall
as a mix of rain, freezing rain and sleet through this afternoon with
more sleet and snow developing Tonight as the upper level moves just
to the south of the area. The greatest snow accumulations will be across
portions of eastern Oklahoma, mainly south and west of a Tulsa to Fort Smith
line. This area could see 1 to 3 inches of snow accumulation with lesser
amounts elsewhere. Ice accumulations will be a little more widespread
with most areas seeing a glaze to around one-tenth of an inch.

Winter Weather Advisories are in place for much of eastern Oklahoma and
northwest Arkansas.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
FRIDAY...Winter Weather Potential.
SATURDAY THROUGH WEDNESDAY...No Hazards.

EXTENDED DISCUSSION...
The wintry precipitation will end on Friday Morning as the upper level low
moves off to the east of the area. Little additional snow and ice accumulations
are expected.

Unseasonably warm temperatures are expected over the weekend and into next week.
The next chance of rain showers will come Sunday Night into Monday as the next
storm system moves through the region.

weather.gov/tulsa contains additional information.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 3, 9:02 AM CSTWinter Weather AdvisoryTSAHaskell, Latimer, Pittsburg21 hr

Nearby

River Flood Warnings in Oklahoma, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.